Alert archive / New Mexico / Flash Flood Warnings in 2005
Flash Flood Warning 33, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Sep 2, 2005, 2:11 AM MDT for De Baca County, New Mexico. It was in force for 109 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 2, 2005, 2:11 AM MDT (08:11 UTC)
- Expired
- Sep 2, 2005, 4:00 AM MDT
- In force
- 109 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County De Baca County, NM
The radar
The Cannon AFB radar (KFDX), 52 km from the middle of the area, began a volume at 08:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 8.2 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 370 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 2322 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KABQ 020811 FFWABQ NMC011-021000- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 211 AM MDT FRI SEP 2 2005 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * FLASH FLOOD WARNING FOR... EAST CENTRAL DE BACA COUNTY IN EAST CENTRAL NEW MEXICO * UNTIL 400 AM MDT * AT 200 AM MDT...LAW ENFORCEMENT OFFICIALS REPORTED UP TO A FOOT AND A HALF OF WATER FLOWING OVER SECTIONS OF STATE ROAD 294 NEAR TAIBAN WHERE THE ROAD CROSSES TAIBAN CREEK. TAIBAN IS ABOUT 12 MILES EAST OF FORT SUMNER. * LOCATIONS IMPACTED INCLUDE... RURAL EAST CENTRAL DE BACA COUNTY... THE TAIBAN CREEK DOWNSTREAM TO ITS CONFLUENCE WITH THE PECOS RIVER SOUTHEAST OF FORT SUMNER STATE MONUMENT... ADDITIONAL RAINFALL AMOUNTS OF ONE INCH ARE EXPECTED IN THE WARNED AREA THROUGH 330 AM MDT BEFORE THE RAIN LETS UP DURING THE PREDAWN HOURS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODS. LAT...LON 3451 10416 3409 10418 3410 10394 3459 10395 $$ 19
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Sep 1, 1:53 PM MDT, 12 hours 18 minutes earlier.
Area forecast discussion, Sep 1, 1:53 PM MDT, 12 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 153 PM MDT THU SEP 1 2005 .DISCUSSION...CONVECTION FIRING EARLY AND OFTEN TODAY WITH A FEW STRONG STORMS ALREADY. POTENTIAL FOR HAILERS AREAWIDE AND MAYBE SOME STRONG WINDS OVER THE FAR W THROUGH THIS EVENING. THEN THERE MAY BE A TRANSITION TO HEAVY RAIN CONCERNS DURING THE NIGHT. THIS BASED MAINLY ON THE GFS WHICH PICKS UP ON A DISTURBANCE HEADING N INTO SW AND SC NM NOW. OTHER MODELS DO AS WELL...BUT WITH LESS PRECIP. GFS PROBABLY OVERDONE WITH ITS 1 TO 2 INCH BULLSEYES BUT AREA LOOKS REASONABLE FROM THE SW AND SC MOUNTAINS NE ALONG THE E SLOPES OF CNTRL MOUNTAINS ONTO THE ERN PLAINS. MEANWHILE THINGS ARE FIRING IN THE NE AS WELL...WITH LAST NIGHTS DISTURBANCE STILL AFFECTING THIS AREA. BULK OF THIS ACTIVITY MAY BE OUT OF THE NE BY SUNSET. ALL OF THIS IS HAPPENING DESPITE UPPER LEVEL HIGH CENTERED OVER THE STATE. YESTERDAYS COLD FRONT HAS FRESHENED THE LOW LEVEL MOISTURE AREAWIDE AND THE COUPLE OF DISTURBANCES HAVE AIDED IN THE LIFT AND INSTABILITY. MOISTURE TO BE RECYCLED FRI WITH MOST ACTIVE AREAS BEING THE W AND CNTRL MOUNTAINS WHERE WE WILL CARRY SCATTERED POPS. GENERAL DECREASE IN COVERAGE OF CONVECTION STILL FORECAST FOR THIS WEEKEND AS UPPER HIGH REMAINS NEAR THE AREA. NAM HOLDS IN HIGH OVER THE STATE AND EVEN SHIFTS IT A BIT N...WHILE GFS TAKES RIDGE AXIS SE. GFS THUS MORE BULLISH ON PRECIP OVER THE W AND N THIS WEEKEND WITH SOME MONSOON MOISTURE AND WEAK DISTURBANCES MOVING NE IN THE SW FLOW ALOFT. WILL KEEP ISOLATED POPS FOR NOW OVER THE CWA WITH BEST POPS FAVORING THE W AND N MOUNTAINS. GFS EVENTUALLY BUILDS UPPER HIGH BACK OVER NM NEXT WEEK WITH LIMITED MOISTURE. APPEARS BACK DOOR FRONT LESS OF A CONCERN AS WELL. THUS WILL KEEP JUST ISOLATED POPS FOR NEXT WEEK ALL AREAS. CHJ && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 57 88 57 85 / 10 10 10 20 GALLUP.......................... 50 83 51 81 / 30 10 10 20 GRANTS.......................... 51 82 52 81 / 40 20 20 10 GLENWOOD........................ 59 88 58 87 / 20 20 20 20 CHAMA........................... 43 76 43 76 / 30 30 30 20 LOS ALAMOS...................... 50 78 51 79 / 40 30 30 10 RED RIVER....................... 39 68 39 72 / 40 30 30 20 TAOS............................ 46 79 49 80 / 40 30 20 20 SANTA FE........................ 52 80 52 80 / 40 20 30 10 SANTA FE AIRPORT................ 54 82 54 82 / 40 20 20 10 ESPANOLA........................ 52 83 52 85 / 30 20 20 10 ALBUQUERQUE HEIGHTS............. 62 85 62 85 / 40 20 20 10 ALBUQUERQUE VALLEY.............. 58 87 58 87 / 40 20 20 10 ALBUQUERQUE FOOTHILLS........... 59 85 59 85 / 40 20 20 10 ALBUQUERQUE WEST MESA........... 60 88 61 87 / 40 20 20 10 SOCORRO......................... 60 85 59 86 / 40 20 20 10 SANDIA PARK/CEDAR CREST......... 53 79 52 77 / 50 20 30 10 MORIARTY/ESTANCIA............... 49 82 50 82 / 50 30 30 10 CARRIZOZO....................... 57 83 56 84 / 40 20 20 10 RUIDOSO......................... 51 75 51 78 / 50 30 20 10 RATON........................... 47 83 50 83 / 30 20 20 10 LAS VEGAS....................... 50 78 50 79 / 40 20 20 10 ROY............................. 55 81 55 82 / 30 20 20 10 CLAYTON......................... 57 84 57 87 / 30 10 20 10 SANTA ROSA...................... 56 87 56 89 / 40 10 20 10 TUCUMCARI....................... 60 87 61 91 / 30 10 20 10 FORT SUMNER..................... 59 87 59 88 / 40 10 20 10 CLOVIS.......................... 60 85 60 88 / 30 10 20 10 PORTALES........................ 59 86 59 89 / 30 10 20 10 ROSWELL......................... 65 88 63 91 / 40 10 20 10 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 40
Hazardous weather outlook, Sep 1, 6:00 AM MDT, 20 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT THU SEP 1 2005 NMZ001>021-026-021200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WEST CENTRAL MOUNTAINS- 559 AM MDT THU SEP 1 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AN INCREASE IN LOW LEVEL MOISTURE LAST EVENING WILL COMBINE WITH AN UPPER LEVEL DISTURBANCE...EXPECTED TO CROSS THE NORTHWEST PORTIONS OF THE STATE THIS AFTERNOON...INCREASING THE CHANCE OF THUNDERSTORMS. A FEW OF THESE STORMS HAVE A POTENTIAL TO BECOME SEVERE WITH THE MAIN THREAT BEING STRONG DAMAGING WIND GUSTS WITH A FEW STORMS PRODUCING HAIL UP TO ONE INCH IN DIAMETER. ANY LOCATION FROM THE CONTINENTAL DIVIDE EAST TO THE TEXAS BORDER WILL BE SUSCEPTIBLE FOR ONE OF THESE ISOLATED SEVERE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 49
In the hours before
Special weather statement, Sep 1, 8:30 PM MDT, 5 hours 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 830 PM MDT THU SEP 1 2005 NMZ020-021-020230- CURRY COUNTY-ROOSEVELT COUNTY- ...STRONG NORTHWEST WINDS MOVING THROUGH SOUTHERN CURRY COUNTY AND NORTHERN ROOSEVELT COUNTIES... AT 830 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE LEADING EDGE OF A STRONG THUNDERSTORM OUTFLOW BOUNDARY EXTENDED FROM NEAR MELROSE NORTHEASTWARD TO RANCHVALE TO THE TEXAS STATE LINE NORTH OF PLEASANT HILL. THE OUTFLOW BOUNDARY WAS PUSHING TOWARD THE SOUTHEAST AT 20 TO 25 MPH. AS THIS BOUNDARY MOVES THROUGH YOUR LOCATION...EXPECT WINDS FROM THE NORTHWEST AT 45 TO 55 MPH. THIS INCLUDES SOUTHERN CURRY AND NORTHERN ROOSEVELT COUNTIES AND THE COMMUNITIES OF SAINT VRAIN...RANCHVALE... CLOVIS...FLOYD AND PORTALES. THE STRONG WINDS SHOULD LAST 30 MINUTES OR LESS BEFORE THUNDERSTORMS WITH HEAVY RAIN AND SMALL HAIL MOVE INTO THE AREA BEHIND THE LEADING EDGE OF THE GUSTY WINDS. THE LAG TIME BETWEEN THE STRONGEST WINDS AND ONSET OF HEAVY RAIN WILL BE ABOUT ONE HALF HOUR. ARROYOS WILL QUICKLY FILL AND STREET FLOODING WILL BE POSSIBLE. KJ
Special weather statement, Sep 1, 8:30 PM MDT, 5 hours 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 830 PM MDT THU SEP 1 2005 NMZ020-021-020330- CURRY COUNTY-ROOSEVELT COUNTY- ...STRONG NORTHWEST WINDS MOVING THROUGH SOUTHERN CURRY COUNTY AND NORTHERN ROOSEVELT COUNTIES... AT 830 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE LEADING EDGE OF A STRONG THUNDERSTORM OUTFLOW BOUNDARY EXTENDED FROM NEAR MELROSE NORTHEASTWARD TO RANCHVALE TO THE TEXAS STATE LINE NORTH OF PLEASANT HILL. THE OUTFLOW BOUNDARY WAS PUSHING TOWARD THE SOUTHEAST AT 20 TO 25 MPH. AS THIS BOUNDARY MOVES THROUGH YOUR LOCATION...EXPECT WINDS FROM THE NORTHWEST AT 45 TO 55 MPH. THIS INCLUDES SOUTHERN CURRY AND NORTHERN ROOSEVELT COUNTIES AND THE COMMUNITIES OF SAINT VRAIN...RANCHVALE... CLOVIS...FLOYD AND PORTALES. THE STRONG WINDS SHOULD LAST 30 MINUTES OR LESS BEFORE THUNDERSTORMS WITH HEAVY RAIN AND SMALL HAIL MOVE INTO THE AREA BEHIND THE LEADING EDGE OF THE GUSTY WINDS. THE LAG TIME BETWEEN THE STRONGEST WINDS AND ONSET OF HEAVY RAIN WILL BE ABOUT ONE HALF HOUR. ARROYOS WILL QUICKLY FILL AND STREET FLOODING WILL BE POSSIBLE. KJ
Local storm report, Sep 1, 8:31 PM MDT, 5 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
831 PM MDT THU SEP 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM FLASH FLOOD TUCUMCARI 35.17N 103.73W
09/01/2005 QUAY NM TRAINED SPOTTER
STREET FLOODING - UP TO 2 FEET IN SPOTS. SPOTTER RECORDED
2.75 INCHES OF RAIN.
&&
MAFLocal storm report, Sep 1, 10:05 PM MDT, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1005 PM MDT THU SEP 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0233 PM HAIL GOLDEN 35.27N 106.21W
09/01/2005 0.88 INCH SANTA FE NM TRAINED SPOTTER
0305 PM HAIL 13 N EDGEWOOD 35.27N 106.18W
09/01/2005 1.00 INCH SANTA FE NM TRAINED SPOTTER
0400 PM HAIL 14 N LAS VEGAS 35.80N 105.22W
09/01/2005 1.75 INCH SAN MIGUEL NM LAW ENFORCEMENT
20 MINUTES OF GOLFBALL HAIL NEAR MILE MARKER 360 ON
INTERSTATE 25. STILL HAILING AT 420 PM.
0445 PM HAIL CHAPELLE 35.39N 105.29W
09/01/2005 1.00 INCH SAN MIGUEL NM PUBLIC
HAIL BETWEEN DIME AND QUARTER SIZE ACCUMULATED TO A DEPTH
OF 6 TO 8 INCHES.
0455 PM FLASH FLOOD CHAPELLE 35.39N 105.29W
09/01/2005 SAN MIGUEL NM PUBLIC
TRES HERMANOS CREEK REPORTED OUT OF ITS BANK WHERE IT
FLOWS INTO TECOLOTE CREEK 17 MILES SOUTH OF LAS VEGAS.
ROCKS AND DEBRIS COVERED PORTIONS OF COUNTY ROAD B27.
0644 PM HAIL TUCUMCARI 35.17N 103.73W
09/01/2005 0.75 INCH QUAY NM TRAINED SPOTTER
0715 PM FLASH FLOOD TUCUMCARI 35.17N 103.73W
09/01/2005 QUAY NM TRAINED SPOTTER
STREET FLOODING - UP TO 2 FEET IN SPOTS. SPOTTER RECORDED
2.75 INCHES OF RAIN.
0723 PM FLASH FLOOD TUCUMCARI 35.17N 103.73W
09/01/2005 QUAY NM LAW ENFORCEMENT
EIGHT INCHES OF WATER ACROSS OLD ROUTE 66 AND TUCUMCARI
BLVD. SOME HOMES ARE FLOODED IN TOWN.
&&
SUMMARY OF REPORTS FROM THURSDAY SEPTEMBER 1 2005.
KJThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 6:15 PM MDT | Severe Thunderstorm Warning | ABQ | Quay | 60 min |
| Sep 1, 6:47 PM MDT | Flash Flood Warning | ABQ | Quay | 88 min |
| Sep 1, 8:13 PM MDT | Flash Flood Warning | ABQ | Quay | 92 min |
| Sep 1, 8:20 PM MDT | Flash Flood Warning | ABQ | De Baca | 85 min |
Nearby
Flash Flood Warnings in New Mexico, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.